Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

September 16, 2021Clinch County, Georgia

NWS Jacksonville, FL issued this special weather statement at Sep 16, 2021, 6:21 PM EDT for Clinch County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2021, 6:21 PM EDT (22:21 UTC)
Expired
Sep 16, 2021, 6:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Clinch County, GA

The radar

The Moody AFB radar (KVAX), 6 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS82 KJAX 162221
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
621 PM EDT Thu Sep 16 2021
 
GAZ162-163-350-162245-
Clinch GA-Echols GA-Southern Ware GA-
621 PM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of central Echols and
central Clinch Counties through 645 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Du Pont, or 13 miles south of Homerville, moving
north at 10 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy 
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor flooding due to heavy rainfall is 
         possible.

Locations impacted include...
Du Pont, Needmore and Mayday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3080 8312 3081 8310 3083 8310 3083 8309
      3085 8309 3085 8301 3086 8301 3087 8297
      3107 8297 3093 8247 3065 8263 3078 8313
TIME...MOT...LOC 2221Z 202DEG 10KT 3085 8280 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

NGUYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 16, 5:08 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 16, 5:08 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
508 PM EDT Thu Sep 16 2021

...HEAVY RAINFALL EXPECTED THIS AFTERNOON AND EVENING WITH LOCALLY
HEAVY RAINFALL AMOUNTS EXPECTED...

...THREAT FOR LOCALLY HEAVY RAINFALL CONTINUES THROUGH SATURDAY...

.NEAR TERM [Through Tonight]...

Rich tropical moisture and unstable SW flow aloft have combined for
a wet and stormy afternoon over much of the area, especially over
the I-95 corridor from Jacksonville north to Brunswick and also
over far inland SE GA locations from Waycross north and west where
up to 3 to 4 inches of rain fell earlier today while portions of
the Jacksonville area have received up to 2 to 3 inches near the
north side of I-295. A low pressure ENE of the region is spinning
slowly north with a trough extending WSW into the coastal waters
while a warm front extends eastward from the leftover remnants of
Nichols along the coast of LA into SE GA and connects to the
trough over the waters. This set up along with the Atlantic
seabreeze moving just past I-95, strong heating from breaks in
cloud cover earlier today pushing temperatures into the mid to
upper 80s across most of the area, convergent flow aloft, high
moisture levels with PWATS between 2.0 to 2.4 inches and lobes of
shortwave energy moving up the FL peninsula into GA ahead of a
southern shortwave trough over the southern Appalachians will
continue numerous to widespread showers and storms. A threat for
common rainfall totals of 1 to 2 inches along and east of the St
Johns river in NE FL and the Highway 301 corridor in SE GA through
late this evening with locally heavier rainfall amounts possible.

Tonight, numerous showers and isolated storms will continue along
the coastal counties with some locally heavy rain amounts still
possible before midnight before the activity finally drifts off
the coast eastward into the coastal waters. Inland areas will
see less coverage of showers and a few storms gradually winding
down in coverage through the night, but abundant cloud cover will
remain with light east to SE winds becoming near calm inland by
the predawn hours. Some low stratus may develop west of Highway
301 before dawn, but cloud cover should prevent the development
of fog. Lows will be seasonal in the lower 70s inland and the mid
70s at the coast.

.SHORT TERM [Friday Through Saturday Night]...

Tropical moisture associated with leftover circulation of Nicholas
will stream eastward into the region during the period while a low
to our NE near the outer Banks of NC Friday moves NNE off the Mid
Atlantic coast Friday night and then exits NE into the north Atlantic
waters on Saturday. Mid level shortwave energy will continue to move
over the area in the SW flow aloft Friday and Saturday with inland
progressing seabreeze boundaries from the Atlantic and Gulf coast
colliding near Highway 301 leading to numerous to widespread
showers and embedded scattered storms each day. Widespread
rainfall amounts of 1 to 2 inches are expected during the period
with locally heavier rainfall amounts possible as slow storm
motions result from the weak flow pattern in place.

Temperatures will be around normal with highs in the mid to upper
80s with lows in the low 70s inland and mid 70s at the coast.

.LONG TERM [Sunday Through Thursday]...

The wet and unsettled pattern will continue Sunday into next week.
High pressure ridging will become established over the NE US behind
a departing mid/upper level trough moving off the east coast. A
weak coastal trough will form as surface high pressure develops to
the north over the Mid Atlantic region. However, a moist tropical
airmass will remain over the area with convergent south to SE flow
aloft which will allow numerous to widespread showers with isolated
to scattered storms to persist each afternoon into midweek before a
cold front approaches from the NW later in the week.

Temperatures will be near seasonal values during the period.

&&

.AVIATION...
[Through 18Z Friday]

Heavy downpours and embedded thunderstorms will impact JAX and CRG
through the late afternoon hours, with periods of IFR visibilities
and brief wind gusts up to 25 knots expected during heavier
downpours. Activity will likely spread across the SGJ and VQQ
terminals after 20Z, where periods of MVFR to IFR visibilities
and briefly gusty winds will be possible through around 00Z.
Showers and thunderstorms should reach the SSI terminal after 21Z,
where periods of MVFR to IFR visibilities and briefly gusty winds
will be possible during heavier downpours. Confidence is lower for
impacts to the GNV terminal through early this evening, but
activity may expand westward towards the I-75 corridor late this
afternoon, and we included a TEMPO group for briefly gusty winds
and MVFR conditions at GNV through 00Z. Activity at GNV and SSI
may linger through the early evening hours. Outside of
thunderstorm activity, east to southeasterly winds will be
sustained at 10-15 knots at the coastal terminals, while inland
winds will be more variable and generally sustained in the 5-10
knot range. Sustained surface winds will then subside to around 5
knots or less once thunderstorm activity moves offshore by 03Z
tonight. Periods of MVFR ceilings and isolated showers will then
prevail overnight.

&&

.MARINE...

A weak pressure pattern is in place over the local waters and will
continue through the upcoming weekend as abundant tropical moisture
persists over our region, with waves of showers and thunderstorms
each afternoon and evening. Meanwhile, weak low pressure developing
east of the Gulf Stream waters off the Carolina coast will slowly
organize as it moves northward on Friday and then northeastward off
the New England coast this weekend. High pressure will then build
to the north over New England as the low exits northeast the north
Atlantic waters with a slight increase in onshore winds by early
next week.

Rip Currents: SE GA: Moderate risk today, low Risk on Friday
 NE FL: Moderate through Friday

&&

.FIRE WEATHER...

Weak surface and transport winds will create low dispersion
values through Saturday with numerous to widespread showers and
scattered storms each afternoon with locally heavy rainfall
amounts possible.

&&

.HYDROLOGY...

The wet weather pattern will keep numerous to widespread showers
and storms in store through the weekend with widespread rainfall
totals of 1 to 3 inches with locally heavier rainfall totals
possible.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  71  86  71  85  71 /  50  70  20  80  30
SSI  75  85  75  85  76 /  60  60  30  60  40
JAX  72  87  73  87  73 /  70  60  30  70  30
SGJ  74  87  73  86  73 /  70  50  30  70  30
GNV  71  88  70  87  71 /  50  70  30  80  20
OCF  72  87  73  88  73 /  60  80  30  80  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Sep 16, 3:47 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Thu Sep 16 2021

GAZ134>136-151-152-165-250-264-364-162015-
Pierce GA-Northeastern Charlton GA-Bacon GA-Appling GA-
Inland Camden GA-Western Charlton GA-Brantley GA-Wayne GA-
Northern Ware GA-
347 PM EDT Thu Sep 16 2021

...Strong thunderstorms will impact portions of west central Camden,
Pierce, Brantley, eastern Ware, southeastern Bacon, southwestern
Wayne, southeastern Appling and northeastern Charlton Counties
through 415 PM EDT...

At 346 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bristol to near Nahunta to near Race Pond.
Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Blackshear, Nahunta, Patterson, Screven, Offerman, Hickox, Raybon,
Race Pond, Fort Mudge and Bristol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

&&

LAT...LON 3162 8207 3131 8178 3097 8191 3097 8226
      3116 8225 3145 8238
TIME...MOT...LOC 1946Z 244DEG 13KT 3145 8224 3122 8203 3097 8211

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN
Special weather statement, Sep 16, 4:14 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Thu Sep 16 2021

GAZ134>136-151-152-162045-
Pierce GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-
414 PM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of Pierce, north
central Brantley, eastern Bacon, southern Wayne and southeastern
Appling Counties through 445 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Offerman, or near Patterson, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Blackshear, Nahunta, Patterson, Screven, Offerman, Hickox, Bristol,
Raybon, Hortense and Broadhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

&&

LAT...LON 3113 8201 3136 8230 3168 8225 3147 8169
TIME...MOT...LOC 2014Z 201DEG 18KT 3141 8208

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NGUYEN
Special weather statement, Sep 16, 4:55 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
455 PM EDT Thu Sep 16 2021

FLZ024-125-225-425-162130-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
455 PM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of southwestern Nassau
and northwestern Duval Counties through 530 PM EDT...

At 455 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cisco Gardens, or 8 miles southwest of Jacksonville International
Arpt, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Callahan, Jacksonville International Arpt, Ratliff, Cisco Gardens and
Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3031 8181 3042 8195 3060 8183 3042 8160
TIME...MOT...LOC 2055Z 221DEG 9KT 3041 8182

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN
Special weather statement, Sep 16, 5:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
528 PM EDT Thu Sep 16 2021

FLZ033-125-132-225-232-325-425-162200-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
528 PM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of northwestern St.
Johns, northeastern Clay and southeastern Duval Counties through 600
PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm over
Doctors Inlet, or near Orange Park, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Mandarin, Fruit Cove,
Fleming Island, Baymeadows, Ortega, Oakleaf Plantation and
Bellair-Meadowbrook Terrace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2994 8170 3007 8188 3038 8182 3037 8163
      3018 8150
TIME...MOT...LOC 2128Z 217DEG 11KT 3012 8176

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN
Special weather statement, Sep 16, 5:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
555 PM EDT Thu Sep 16 2021

FLZ033-125-132-225-232-325-425-162230-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
555 PM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of northeastern Clay
and central Duval Counties through 630 PM EDT...

At 555 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ortega, or near Orange Park, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Jacksonville, Orange Park, Mandarin, Arlington, Baymeadows, Ortega,
Craig Field, Fort Caroline, Bellair-Meadowbrook Terrace and Nas Jax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3009 8167 3015 8182 3048 8178 3038 8146
TIME...MOT...LOC 2155Z 202DEG 20KT 3024 8172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN
Special weather statement, Sep 16, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
621 PM EDT Thu Sep 16 2021

GAZ162-163-350-162245-
Clinch GA-Echols GA-Southern Ware GA-
621 PM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of central Echols and
central Clinch Counties through 645 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Du Pont, or 13 miles south of Homerville, moving
north at 10 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Du Pont, Needmore and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3080 8312 3081 8310 3083 8310 3083 8309
      3085 8309 3085 8301 3086 8301 3087 8297
      3107 8297 3093 8247 3065 8263 3078 8313
TIME...MOT...LOC 2221Z 202DEG 10KT 3085 8280

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:02 PM EDTSpecial Weather StatementJAXDuval, Nassau28 min
Sep 16, 4:55 PM EDTSpecial Weather StatementJAXNassau35 min
Sep 16, 5:28 PM EDTSpecial Weather StatementJAXDuval32 min
Sep 16, 5:55 PM EDTSpecial Weather StatementJAXDuval35 min
Sep 16, 6:07 PM EDTFlash Flood WarningJAXClay, Duval, Saint Johns3 hr
Sep 16, 10:37 AM EDTAreal Flood WarningJAXCoffee3 hr
Sep 16, 12:01 PM EDTSpecial Weather StatementJAXCoffee29 min
Sep 16, 12:39 PM EDTSpecial Weather StatementJAXCoffee, Jeff Davis51 min
Sep 16, 1:38 PM EDTSpecial Weather StatementJAXJeff Davis52 min
Sep 16, 2:34 PM EDTSpecial Weather StatementJAXAppling, Bacon26 min
Sep 16, 3:00 PM EDTSpecial Weather StatementJAXAppling, Bacon, Pierce30 min
Sep 16, 3:22 PM EDTSpecial Weather StatementJAXBrantley, Pierce23 min
Sep 16, 3:47 PM EDTSpecial Weather StatementJAXBrantley, Pierce28 min
Sep 16, 4:14 PM EDTSpecial Weather StatementJAXBrantley, Pierce, Wayne31 min
Sep 16, 6:16 PM EDTAreal Flood WarningJAXBrantley, Camden, Glynn, Wayne3 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.